The Food and Drugs Administration (FDA) approved the use of the Moderna vaccine in the US against COVID-19 in December, right after approving and launching the Pfizer vaccine.
As you may hear or read on the internet, the Moderna vaccine has been associated with swelling and “Allergy” in patients with aesthetic procedures done, specifically dermal fillers on the cheeks or lips.
However, only a few people were affected; from over 30,000 participants, the side effects were only reported in three patients.
One of the participants had dermal fillers done in the cheeks six months before the vaccine, and another one did the procedure on her lips two days after being vaccinated COVID-19.
It is essential to know that one of them reported a similar situation after getting a flu shot in previous years.
There are a lot of questions about this issue, and here you have some of the answers
- Is it safe to have dermal fillers if I was vaccinated?
It is usual for the body to increase the immune response after getting a vaccine; hence inflammation can be a regular part of this process and act against any substance that is not part of our body.
The number of reported cases is low, and the final word about your specific case will be discussed with your physician during your consultation.
Specialists agree that the side effects mentioned shouldn’t stop people from getting filler because all of them have been easily handled.
- What happens if I was vaccinated and have a bad reaction from dermal fillers?
You may get inflammation on the site where the dermal filler was injected; however, the chances of this happening are too low, and it shouldn’t stop you from having either of them.
To revert this situation, steroids and antihistamines can be used to reduce inflammation, but in some cases, it can be reverted on their own.
For extreme cases, the filler can also be dissolved with Hyaluronidase.